Also it would be important for the nurse to monitor blood sugar levels and

Also it would be important for the nurse to monitor

This preview shows page 6 - 8 out of 9 pages.

pathology. Also, it would be important for the nurse to monitor blood sugar levels and liver enzymes, but not because the patient is taking chloramphenicol. Question 24 A 15­year­old boy is being carefully monitored for a skin infection and is being given ciprofloxacin. The nurse will observe for which of the following? Response Feedback: A serious adverse reaction of ciprofloxacin is arthropathy, or joint pain, especially in children. This irreversible adverse reaction tends to occur in children under 18 years of age. Colitis is another adverse reaction of ciprofloxacin that the nurse needs to monitor for, but it generally does not affect children under 18 years of age. Hepatitis and hypotension are not identified adverse effects of ciprofloxacin in children or adults. Question 25 A patient is receiving long­term clindamycin therapy for a life­threatening infection. The nurse will begin by monitoring this drug therapy by obtaining Response Feedback: Patients on long­term clindamycin therapy should have a baseline complete blood count because of clindamycin's potential to induce blood dyscrasias. Blood sugar levels, auditory abilities, and liver enzymes need not to be evaluated for long­term or short­term therapy. Question 26 A patient has been admitted to the critical care unit with a diagnosis of peritonitis that has necessitated treatment with gentamicin. As a result, the care team should be cautious when concurrently administering other medications that may cause Response Feedback: Because of the potential for nephrotoxicity and ototoxicity that is associated with gentamicin, other medications that may lead to these same adverse effects must be used with caution. Gentamicin does not typically affect immune function, ICP, or hematopoiesis. 1 out of 1 points 1 out of 1 points 1 out of 1 points 1 out of 1 points 1 out of 1 points
Image of page 6
Question 27 A 49­year­old farmer who normally enjoys good health has become seriously ill in recent days and the results of an extensive diagnostic work up have resulted in a diagnosis of histoplasmosis. The patient has been admitted to the hospital and has begun treatment with amphotericin B. The nurse who is providing care for the patient should prioritize which of the following diagnostic results during his course of treatment? Response Feedback: Amphotericin B is associated with numerous adverse effects that influence a variety of body systems. Paramount among these, however, is the drug's potential for nephrotoxicity and electrolyte disturbances. Erythropoiesis and coagulation may also be affected, but these adverse effects are normally less profound. Changes in C­ reactive protein levels are not associated with the use of amphotericin B. Question 28 The nurse notices a cold sore on a patient's upper lip and requests medication; docosanol (Abreva) is ordered. Before applying the medication, the nurse would first Response Feedback: The nurse would assess the area first to make sure that there were no open lesions or abrasions that could allow for systemic absorption of the drug. Then, the nurse would
Image of page 7
Image of page 8

You've reached the end of your free preview.

Want to read all 9 pages?

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture